California, 2006Cold in California, September 8, 2006
September 8, 2006 · NWS STO · 1 event in 1 county or zone
The high temperature at Sacramento Executive Airport reached only 71 degrees. This broke the previous low maximum temperature record of 73 degrees set in 1985.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The high temperature at Sacramento Executive Airport reached only 71 degrees. This broke the previous low maximum temperature record of 73 degrees set in 1985.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Sep 7, 8:30 PM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 7, 8:30 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 PM PDT THU SEP 7 2006
.DISCUSSION...
STRONG RIDGE REMAINS IN PLACE ACROSS THE REGION AND RESULTED IN
ANOTHER WARM DAY. THE RIDGE IS STILL FORECAST TO WEAKEN THE NEXT FEW
DAYS AS THE SHORT WAVE NOW BETWEEN 130W AND 140W MOVES THROUGH THE
PACIFIC NORTHWEST ALLOWING TEMPERATURES TO COOL AND BRINGING LOCALLY
BREEZY CONDITIONS TO NORTHERN CALIFORNIA. NOW APPEARS THE SYSTEM
WILL LIFT OFF TO THE EAST BY LATE IN THE WEEKEND AND HIGH PRESSURE
WILL REBUILD RESULTING IN WARMER WEATHER ONCE AGAIN.
&&
.AVIATION...
VFR CONDS ALL ROUTES EXC FOR AREAS OF IFR CIGS AND MVFR VSBYS ALG
THE COAST ASSOCIATED WITH THE MARINE LAYER. LCL MVFR VSBYS PSBL OVER
THE SIERNEV BTWN KSAC AND KRNO DUE TO WILDFIRE SOUTH OF KBLU.
&&
.STO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 7, 4:15 AM PST, 19 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
515 AM PDT THU SEP 7 2006
CAZ013>019-063-064-066>069-081215-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
515 AM PDT THU SEP 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Cold/Wind Chill, Yolo T W/Ne Solano/Sacramento T X Sw/X W Placer/X W Amador/S Sutter
- When
- September 8, 12:00 AM PST to 11:59 PM PST
- Where
- Yolo T W/Ne Solano/Sacramento T X Sw/X W Placer/X W Amador/S Sutter forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Iowa, September 8, 2006$19,000 · 1 in hail · 3 events
- Hail in Wisconsin, September 8, 20061 in hail · 7 events
- Marine Thunderstorm Winds in Lake Huron, September 8, 20062 events
- Hail and Damaging Wind in Kentucky, September 8, 200650 kt wind · 2 events
- Hail in Minnesota, September 8, 20060.75 in hail · 1 event
- Damaging Wind in Arizona, September 8, 200668 kt wind · 1 event
- Damaging Wind in Michigan, September 8, 2006$1,000 · 50 kt wind · 1 event
- Hail in New Mexico, September 8, 20061 in hail · 1 event
- Marine Hail in Lake Michigan, September 8, 20060.75 in hail · 1 event
- Damaging Wind in Wisconsin, September 8, 200652 kt wind · 1 event
- Hail in Iowa, September 8, 20060.75 in hail · 1 event
- Heavy Rain in Colorado, September 8, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533311.